Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 11, 2013, 10:24 PM CDT for Henry County, Houston County, Alabama; Calhoun County, Early County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2013, 10:24 PM CDT (03:24 UTC)
- Expired
- Apr 11, 2013, 11:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL, Calhoun County, GA, Early County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 7:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS52 KTAE 120324
SVRTAE
ALC067-069-GAC037-099-120415-
/O.NEW.KTAE.SV.W.0082.130412T0324Z-130412T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 PM EDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN SOUTHEAST ALABAMA...
EASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
WESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
EARLY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1215 AM EDT/1115 PM CDT/
* AT 1020 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF BLAKELY TO COTTONWOOD...OR ALONG A LINE
EXTENDING FROM HAYES TO SILLS...AND MOVING EAST AT 30 MPH.
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN HAVE BEEN RECEIVED
FROM THE DOTHAN AREA IN HOUSTON COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBIA...EDISON AND ARLINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3163 8463 3125 8475 3125 8492 3107 8493
3108 8502 3106 8502 3101 8536 3164 8509
3162 8506 3157 8506 3149 8502 3150 8482
3156 8480 3157 8482 3162 8482 3162 8466
3164 8465
TIME...MOT...LOC 0324Z 253DEG 28KT 3151 8507 3099 8528
$$
08-LAMERS2 follow-up statements
192
WWUS52 KTAE 120346
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 PM EDT THU APR 11 2013
ALC067-069-120356-
/O.CAN.KTAE.SV.W.0082.000000T0000Z-130412T0415Z/
HOUSTON AL-HENRY AL-
1046 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND EASTERN
HOUSTON COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING.
LAT...LON 3163 8463 3131 8473 3126 8499 3148 8502
3150 8482 3156 8480 3157 8482 3162 8482
3162 8466 3164 8465
TIME...MOT...LOC 0346Z 253DEG 28KT 3156 8488 3128 8496
$$
GAC037-099-120415-
/O.CON.KTAE.SV.W.0082.000000T0000Z-130412T0415Z/
CALHOUN GA-EARLY GA-
1146 PM EDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL EARLY AND WESTERN CALHOUN COUNTIES IN SOUTHWEST
GEORGIA...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FERRELL CROSSROADS TO 8 MILES WEST OF CUBA...MOVING
EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLOMOKEE...EARLY CO A/P...MOYE...PARKSVILLE...EDISON...TURMAN...
ARLINGTON...DICKEY AND ROWENA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3163 8463 3131 8473 3126 8499 3148 8502
3150 8482 3156 8480 3157 8482 3162 8482
3162 8466 3164 8465
TIME...MOT...LOC 0346Z 253DEG 28KT 3156 8488 3128 8496
$$
08-LAMERS342
WWUS52 KTAE 120356
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 PM EDT THU APR 11 2013
GAC037-099-120406-
/O.CAN.KTAE.SV.W.0082.000000T0000Z-130412T0415Z/
CALHOUN GA-EARLY GA-
1156 PM EDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EARLY AND WESTERN
CALHOUN COUNTIES IN SOUTHWEST GEORGIA IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED NORTH AND EAST
INTO CALHOUN AND RANDOLPH COUNTIES...WHERE A NEW SEVERE THUNDERSTORM
WARNING IS IN EFFECT.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING.
LAT...LON 3163 8463 3131 8473 3126 8499 3148 8502
3150 8482 3156 8480 3157 8482 3162 8482
3162 8466 3164 8465
TIME...MOT...LOC 0356Z 253DEG 28KT 3158 8479 3130 8487
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:22 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 7:22 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT Thu Apr 11 2013
.NEAR TERM [Rest of Tonight]...
Currently monitoring the line associated with a cold front that
will be moving through the area tonight. KMOB radar shows a Line
Echo Wave Pattern developing just offshore with strong storms
showing some bowing signatures from the coastline north to I-10.
Some mesocyclones have been detected downstream of our CWA and we
are anticipating that our western counties will see the potential
for strong to severe wind gusts associated with these storms and
isolated tornadoes. 00Z TAE sounding shows this morning's capping
inversion has been broken, however there is still a fairly warm
layer that may act to reduce updrafts and potentially limit a
widespread severe event. Severe wind gusts and isolated tornado
threat will still be possible near any isolated deeper mesos that
may form. Rainfall should come to an end by the pre-dawn hours for
our most western zones and will exit the eastern areas by late
morning tomorrow.
&&
.SHORT TERM [Friday Through Saturday Night]...
Although the threat for severe weather should be just about done by
Friday morning, some of the latest indications in the models are
showing that the tail end of the Cold Front may be a bit slow to
exit our region on Friday, especially during the first half of the
day. Therefore, we are keeping a 20-50 percent PoP gradient from NW
to SE across the CWA from 12-18 UTC, with just 20-30 percent rain
chances after 18 UTC for extreme eastern portions of the area. Only
slightly cooler air will filter in behind the front, with High Temps
still in the 75 to 80 degree range. It will be noticeably cooler over
much of the area Friday night, with Lows ranging from the mid 40s
over parts of SE AL, to the mid to upper 50s across the SE FL Big
Bend. This will set up a fair and seasonably warm day for Saturday,
before the next disturbance begins to head our way by late Saturday
night, setting up a potential wet period described below.
&&
.LONG TERM [Sunday through Thursday]...
After a quiet start to the weekend, it appears that more wet weather
is on the way for Sunday into Monday, as an Upper Level disturbance
and a weak Sfc Wave move NE into our region from the Gulf of Mexico.
Although no strong or severe storms are expected with this system,
it could be a fairly prolific rainfall producer as plenty of Deep
Layer moisture enhances a favorable setup for isentropic lift. This
Low Pressure system should exit our region on Monday night and
Tuesday, with a stretch of quite warm and humid conditions expected
for the remainder of the period. High temps will likely reach well
into the middle 80s.
&&
.Aviation [Through 00z Friday]...
Conditions will be quickly deteriorating tonight. Scattered
thunderstorms will be moving into the area from the west after 2Z.
These storms could produce strong winds in excess of 35 kts which
will impact all of our terminals some time during the overnight and
morning hours. Front will pass by late morning and conditions will
return to VFR.
&&
.MARINE...
Low end Small Craft Advisory Conditions outside of Apalachee Bay
tonight, with some higher gusts likely in and around any strong to
severe thunderstorms. Winds will diminish behind the front on
Friday as they shift from onshore to offshore, with a possible
northeasterly surge back to Cautionary levels on Friday night.
Thereafter, light to moderate winds and seas should be the rule
&&
.FIRE WEATHER...
Rain and thunderstorms will move across the region from west to east
tonight ahead of a cold front. This will wet small fuels and likely
hinder fire weather concerns for the near future, although drier air
will arrive behind the front for Friday and the weekend. RH will
likewise drop to below 30 percent on Saturday afternoon. Winds
will be too light to reach red flag criteria in FL and durations
will be too brief even if ERC values can rebound sufficiently after
the upcoming wetting rains.
&&
.HYDROLOGY...
Despite some locally heavy rainfall possible in some of the stronger
storms, the progressive nature of this Cold Front tonight should
preclude any major river rises. However, the next Low Pressure
system on Sunday and Monday does have more potential to produce
widespread heavy rainfall, so it will be monitored closely over the
next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 80 53 83 54 /100 50 10 0 20
Panama City 63 76 57 79 59 /100 30 10 0 20
Dothan 58 75 49 81 50 /100 20 0 0 10
Albany 63 78 49 81 50 /100 30 10 0 10
Valdosta 68 80 53 82 51 /100 50 10 0 10
Cross City 69 80 59 82 56 / 50 50 20 10 20
Apalachicola 69 76 58 77 60 /100 50 10 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Friday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Destin FL from 20 to 60
NM.
&&
NEAR TERM/AVIATION/MARINE...Walsh/Godsey
SHORT TERM...Gould
LONG TERM...Gould
MARINE...Gould
FIRE WEATHER...Evans
HYDROLOGY...GouldHazardous weather outlook, Apr 11, 8:00 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT THU APR 11 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 900 PM EDT THU APR 11 2013 /800 PM CDT THU APR 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE AREA LATE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY ON FRIDAY BY THE OVERALL SEVERE THREAT WILL BE GREATLY DIMINISHED. THE FRONT WILL SLOW DOWN AS IT TRAVERSES THE AREA...SO THE LAST OF THE STORM MAY NOT EXIT EAST OF THE SUWANNEE RIVER UNTIL FRIDAY EVENING. AFTER A BRIEF DRYING OUT ON SATURDAY...THUNDERSTORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH WEDNESDAY. THE OVERALL SEVERE THREAT DURING THIS PERIOD APPEARS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED OVERNIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WALSH/GODSEY
In the hours before
Local storm report, Apr 11, 9:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG 1 W SLOCOMB 31.11N 85.61W
04/11/2013 GENEVA AL EMERGENCY MNGR
TREE DOWN ON A MOBILE HOME WEST OF SLOCOMB.
&&
GODSEYLocal storm report, Apr 11, 9:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG SAMSON 31.11N 86.05W
04/11/2013 GENEVA AL EMERGENCY MNGR
SEVERAL POWERLINES REPORTED DOWN NEAR SAMSON ON CR 54.
&&
GODSEYLocal storm report, Apr 11, 9:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG OZARK 31.45N 85.65W
04/11/2013 DALE AL 911 CALL CENTER
TREE DOWN ACROSS THE HIGHWAY NEAR OZARK. CAUSED A VEHICLE
ACCIDENT. NO INJURIES.
&&
GODSEYLocal storm report, Apr 11, 9:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1048 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG EUCHEEANNA 30.65N 86.05W
04/11/2013 WALTON FL TRAINED SPOTTER
ROOF OF WORKSHOP PEELED BACK DUE TO WIND DAMAGE
&&
EHLocal storm report, Apr 11, 10:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG 1 W ABBEVILLE 31.57N 85.27W
04/11/2013 HENRY AL EMERGENCY MNGR
TREE DOWN WEST OF ABBEVILLE ON HIGHWAY 10.
&&
GODSEYLocal storm report, Apr 11, 10:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG DOTHAN 31.22N 85.39W
04/11/2013 HOUSTON AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES REPORTED DOWN AROUND DOTHAN
AND NORTHERN HOUSTON COUNTY.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:23 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 52 min |
| Apr 11, 8:37 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 38 min |
| Apr 11, 9:09 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 66 min |
| Apr 11, 9:44 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 46 min |
| Apr 11, 10:12 PM CDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 48 min |
| Apr 11, 10:44 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Randolph, Terrell | 46 min |
| Apr 11, 11:45 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Mitchell, Thomas | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.